Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 239, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 17, 2013, 7:52 PM EST for 4 counties in Ohio. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 7:52 PM EST (00:52 UTC)
- Expired
- Nov 17, 2013, 9:00 PM EST
- In force
- 68 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 4:25 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 551 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 6:01 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 17, 6:01 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EST SUN NOV 17 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND WILL PROVIDE
WIDESPREAD SHOWERS AND STORMS. COOLER AIR WILL ARRIVE ON TUESDAY
AND WILL LAST THROUGH MUCH OF THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
WITH 6PM UPDATE...MADE RELATIVELY FEW CHANGES TO THE FORECAST.
LINE OF STRONG SHOWERS EXTENDS FROM TOLEDO TO THE SOUTH AND
SOUTHWEST. ALTHOUGH LIGHTNING IS DIMINISHING ALONG THE LINE...THE
INTENSITY OF THE WINDS IS NOT. MULTIPLE WIND GUSTS OF 60-70 MPH
HAVE BEEN REPORTED IN WESTERN OHIO. GENERAL TIMING FOR LINE OF
STORMS SHOULD RANGE FROM 8-10PM IN OUR WESTERNMOST COUNTIES TO
MIDNIGHT-2AM IN OUR EASTERN COUNTIES. PREVIOUS DISCUSSION FOLLOWS.
SHORTWAVE ACROSS TN/KY RACING NORTHEAST AND HAS SLOWED EASTWARD
PROGRESS OF BAND OF SHOWERS WITH WITH CLOUDS AND LIKELY TO CAT
POPS SHIFTING EAST EARLY EVENING. COLD FRONT AND LINE OF
CONVECTION IS ON TIME WITH PREVIOUS THINKING AND FEW CHANGES WERE
MADE TO GRIDS FOR TONIGHT.
MAIN FOCUS FOR SVR WX WILL BE THIS EVE AS SFC TROF/CDFNT CROSS
THE RGN. VORTICITY-RICH ENVIRONMENT AMID EXTREME KINEMATICS AND
INCRG FORCING FOR ASCENT WILL SUPPORT VIGOROUS LINE OF CNVCTN
CAPABLE OF DMGG WIND GUSTS.
RAINFALL TOTALS NOW LOOK TO BE NEAR AN INCH ON AVERAGE FOR THE
ENTIRE EVENT.
RAPID CLRG XPCD IN WAKE OF THE BNDRY PASSAGE. LAPSE RATES IN THE
POST-FRONTAL AMS WILL STEEPEN CONSIDERABLY...PROMOTING DOWNWARD
MIXING OF HIGH-MOMENTUM AIR. WIND IN THIS MIXED LYR WILL EASILY
REACH 40 KT...WITH GUSTS XPCD TO APRCH OR EXCEED THIS MAGNITUDE
FOR A FEW HRS AFTER FROPA. THUS...WIND ADZY WILL BE IN EFFECT
AFTER FROPA THRU 12Z...WHEN GUSTS XPCD TO SUBSIDE.
COLD ADVECTION WILL GRADUALLY WORK ACROSS THE REGION MONDAY WITH
GUSTY WINDS AND MUCH COOLER TEMPERATURES.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FLOW WILL TURN JUST ENOUGH FOR SCATTERED SNOW SHOWERS ACROSS THE
I-80 CORRIDOR AND THE RIDGES MONDAY NIGHT BUT ONLY LIGHT
ACCUMULATIONS EXPECTED. SURFACE RIDGE WILL THEN CLEAR OUT SKIES
WITH CHILLY TEMPERATURES THROUGH WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
DRY AND SEASONABLE THURSDAY THEN A COMPLICATED PATTERN FOR THE
LATER PERIODS WITH MODELS HAVING TIMING ISSUES WITH ENERGY IN THE
NORTHERN STREAM AND A CLOSED LOW DEVELOPING ACROSS THE
SOUTHWESTERN STATES. USED HPC GRIDS FOR THE MOST PARTS TO KEEP IN
COORDINATION. MUCH COLDER AIR FOR LATE WEEK INTO WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
CONDITIONS AT MOST TERMINALS ARE RISING TO VFR...ALTHOUGH
RESTRICTIONS ARE HANGING ON AT FKL/DUJ. SHOULD BE A FEW HOUR BREAK
BEFORE CONDITIONS DROP AGAIN WITH AN ORGANIZED SQUALL LINE ALONG
THE COLD FRONT WILL MOVE ACROSS TONIGHT. HAVE ADJUSTED TIMING
SLIGHTLY IN THE TAFS AS THE LINE APPROACHES KZZV BY 02Z AND EXITS
KLBE BY 06Z. WITH SUPPORT FROM A STRONG LOW LEVEL JET...WIND GUSTS
WITH THIS LINE OF SHOWERS COULD REACH 50-60KTS. AGAIN...UNSURE OF
HOW MUCH LIGHTNING WILL ACCOMPANY THIS LINE SO FOR NOW OPTED TO
LEAVE TS MENTION OUT. EXPECT MVFR AND IFR CIGS AND VSBYS ALONG THE
LINE BUT A QUICK IMPROVEMENT ALMOST EVERYWHERE BEHIND IT AS STRONG
MIXING BRINGS DRY AIR TO THE SURFACE.
S-SW WINDS WILL SHIFT WEST WITH THE FRONT AND REMAIN
ELEVATED...WITH GUSTS 35-40KTS CONTINUING UNTIL NEAR SUNRISE
MONDAY.
.OUTLOOK.../MONDAY NIGHT THROUGH FRIDAY/...
SOME RESTRICTIONS COULD BE POSSIBLE IN NORTHWEST FLOW MONDAY
NIGHT...MAINLY NORTH OF KPIT. OTHERWISE...VFR CONDITIONS WILL
PREVAIL AS HIGH PRESSURE REMAINS OVERHEAD UNTIL THE NEXT SYSTEM
APPROACHES FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 1 AM TO 7 AM EST MONDAY FOR MDZ001.
OH...WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST MONDAY FOR
OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY FOR
PAZ007>009-013>016-020>023-029-031-073-075.
WIND ADVISORY FROM 1 AM TO 7 AM EST MONDAY FOR PAZ074-076.
WV...WIND ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST MONDAY FOR
WVZ001>004-012.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY FOR
WVZ021-022.
WIND ADVISORY FROM 1 AM TO 7 AM EST MONDAY FOR WVZ023-041.
&&Hazardous weather outlook, Nov 17, 4:12 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 412 AM EST SUN NOV 17 2013 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-181000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 412 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS AFTERNOON AND TONIGHT. THE STORMS ARE EXPECTED TO PRODUCE WIDESPREAD DAMAGING WIND GUSTS. A FEW TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND TONIGHT. PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-022-181000- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE- MARION-MONONGALIA- 412 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS AFTERNOON AND TONIGHT. THE STORMS ARE EXPECTED TO PRODUCE WIDESPREAD DAMAGING WIND GUSTS. A FEW TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND TONIGHT. MDZ001-PAZ074-076-WVZ023-041-181000- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 412 AM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS AFTERNOON AND TONIGHT. THE STORMS ARE EXPECTED TO PRODUCE WIDESPREAD DAMAGING WIND GUSTS. A FEW TORNADOES ALSO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. GUSTY WINDS WILL BE POSSIBLE MONDAY AFTERNOON...ESPECIALLY AT HIGHER ELEVATIONS AND ALONG RIDGES. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND TONIGHT. KRAMAR
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:36 PM EST | Severe Thunderstorm Warning | PBZ | Beaver | 54 min |
| Nov 17, 8:58 PM EST | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 62 min |
| Nov 17, 9:06 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 54 min |
| Nov 17, 9:33 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 57 min |
| Nov 17, 9:39 PM EST | Severe Thunderstorm Warning | PBZ | Greene, Washington | 66 min |
| Nov 17, 9:42 PM EST | Severe Thunderstorm Warning | PBZ | Fayette | 63 min |
| Nov 17, 9:46 PM EST | High Wind Warning | PBZ | Clarion, Forest, Jefferson, Lawrence, Mercer, Venango | 5 hr |
| Nov 17, 9:46 PM EST | Wind Advisory | PBZ | Clarion, Forest, Jefferson, Lawrence, Mercer, Venango | 14 hr |
| Nov 17, 9:47 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Washington and 1 more | 58 min |
| Nov 17, 10:01 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 74 min |
| Nov 17, 10:17 PM EST | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 58 min |
| Nov 17, 10:19 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 56 min |
| Nov 17, 10:25 PM EST | Severe Thunderstorm Warning | PBZ | Fayette | 65 min |
| Nov 17, 11:04 PM EST | Severe Thunderstorm Warning | PBZ | Fayette | 56 min |
| Nov 17, 8:28 PM EST | Severe Thunderstorm Warning | PBZ | Guernsey, Monroe, Muskingum, Noble | 62 min |
| Nov 17, 9:01 PM EST | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Noble | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.